Hail, Roger Mills
- When
- June 25, 4:25 PM CST
- Where
- Roger Mills County, 2.25 mi W of Cheyenne
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.610, -99.710
A few thunderstorms developed behind a cold front across portions of western Oklahoma during the afternoon of the 25th with a few reports of large hail received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few thunderstorms developed behind a cold front across portions of western Oklahoma during the afternoon of the 25th with a few reports of large hail received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 25, 1:48 PM CST, 2 hours 37 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT Sat Jun 25 2022
...New LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 1216 PM CDT Sat Jun 25 2022
Today marks the end of our current stretch of heat. A heat advisory
continues for north central Oklahoma and parts of southeast Oklahoma
as heat indices are expected to approach 105 degrees in these areas.
A cold front has started moving into northwest Oklahoma. Far
northwest Oklahoma should see some early effects from this as highs
are limited the upper 90s, but the full cooling effect will have to
wait till tomorrow. Breezy north winds will also arrive behind the
front as it pushes southward through the afternoon and evening.
A few scattered showers and storms are expected to form along the
front this afternoon (starting to see a first few echoes now) into
early evening across northern / northwestern Oklahoma. Instability
(HREF mean: 1000-2000 joules SBCAPE) and shear (HREF mean: 25-35
knots sfc-500mb) look to be sufficient, but marginally so, to
support a few strong to severe storms late afternoon to early
evening.
Some elevated, post-frontal convection may also develop later in the
night, but current CAMs keep most of that activity in Kansas until
morning (at which point, chances for scattered showers across
northern Oklahoma come back up).
Significant cooling arrives on Sunday for the northern two thirds of
Oklahoma (mid 70s to lower 80s), with lesser cooling in the southern
third of our forecast area (low to mid 90s; don't worry, Red River
counties, you'll get your mid 80s on Monday). Breezy north to
northeast winds will also contribute to the relief from the heat.
Day
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 248 PM CDT Sat Jun 25 2022
Cooler temperatures are expected into early next week before warming
trend begins. Low chance for showers/storms for parts of the fa off
and on Sunday night into Tuesday.
Sfc high that builds into the area behind the cold front will
continue to affect the region early next week before beginning to
shift eastward and southerly winds returning to the area Wednesday.
With the sfc high lingering over the region, temperatures will
remain about 10-15 degrees below average early next week. The return
to southerly winds and upper high building back into the region will
also mean a return to near to above average temperatures for the
latter half of next week.
Showers/storms will remain possible Sunday night across southern
portions of the fa behind the cold front. Models show NW flow aloft
early next week with a disturbance moving across the region
Monday/Monday night. The airmass over the area is expected to be
drier Monday but with the disturbance moving across the region,
there could be still enough moisture around and lift for some
showers/storms to affect western portions of the fa Monday
night/Tuesday morning. After that, the forecast will be dry until
maybe late next week/next weekend when a shortwave moves across the
Plains and an associated front at least approaches the fa.
&&
.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Sat Jun 25 2022
A front is entering northwest Oklahoma, bringing breezy north winds
behind it. A few showers and storms may form along it in northwest
Oklahoma this afternoon and evening. Additional showers and storms
may spread across northern Oklahoma late tonight toward early
morning.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 80 63 81 / 20 20 10 10
Hobart OK 70 83 61 83 / 20 10 10 10
Wichita Falls TX 73 93 65 87 / 10 10 20 10
Gage OK 62 76 57 78 / 60 40 10 10
Ponca City OK 66 77 60 78 / 50 50 10 10
Durant OK 73 94 67 86 / 0 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
018>020-024>026-032-043-048-052.
TX...None.
&&
SHORT TERM...14
LONG TERM....25
AVIATION...14Hazardous Weather Outlook National Weather Service Norman OK 1131 AM CDT Sat Jun 25 2022 OKZ004>048-050>052-TXZ083>090-261645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1131 AM CDT Sat Jun 25 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a marginal risk of severe storms between 4 PM and 10 PM across northern Oklahoma, generally north of a line from Stillwater to Clinton to Erick. Scattered storms are expected to develop this afternoon as a cold front moves into the area. Isolated strong to severe storms will be possible producing quarter size hail and 60 mph winds. .Heat... Another hot day is expected today with temperatures and heat index values climbing to 100 to 105 across all but northwestern Oklahoma. .Fire... There is an elevated fire weather risk across southwest Oklahoma and portions of western north Texas due to the drought conditions, hot temperatures and low humidity expected this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible across northern Oklahoma on Sunday morning, and across southern Oklahoma and north Texas Sunday afternoon and Sunday night. Severe weather is unlikely with these storms. There will be additional thunderstorm chances Tuesday afternoon and evening southwest and Friday afternoon and evening in the north. Severe weather chances remain low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
443 PM CDT Sat Jun 25 2022
OKZ021-252215-
Beckham OK-
443 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northwestern Beckham
County through 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Sweetwater, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 9999 3542 9973 3524 9985 3528 9999
3532 10000 3537 10000
TIME...MOT...LOC 2142Z 294DEG 7KT 3535 9992
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
444 PM CDT Sat Jun 25 2022
OKZ014-252215-
Roger Mills OK-
444 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of central Roger Mills
County through 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Cheyenne, moving east at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3561 9986 3574 9977 3572 9957 3556 9970
TIME...MOT...LOC 2144Z 289DEG 6KT 3567 9974
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
505 PM CDT Sat Jun 25 2022
OKZ014-252230-
Roger Mills OK-
505 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of west central Roger
Mills County through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving west at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reydon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3574 9981 3559 9982 3560 9998 3575 9995
TIME...MOT...LOC 2205Z 095DEG 6KT 3567 9988
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03The Altus AFB radar (KFDR), 154 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
4 hail. Local standard time, as filed.
Time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038913, 1038914, 1038915, 1038916.